Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Interpolation by periods in a planar domain

Author: M. B. Dubashinskiy
Translated by: the author
Original publication: Algebra i Analiz, tom 28 (2016), nomer 5.
Journal: St. Petersburg Math. J. 28 (2017), 597-669
MSC (2010): Primary 30C85; Secondary 31A15, 30E05, 30H20, 58A14, 26D15
Published electronically: July 25, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega \subset \mathbb{R}^2$ be a countably connected domain. With any closed differential form of degree $ 1$ in $ \Omega $ with components in $ L^2(\Omega )$ one associates the sequence of its periods around the holes in $ \Omega $, that is around the bounded connected components of $ \mathbb{R}^2\setminus \Omega $. For which $ \Omega $ the collection of such period sequences coincides with $ \ell ^2$? We give an answer in terms of metric properties of holes in $ \Omega $.

References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Lectures on quasiconformal mappings, Manuscript prepared with the assistance of Clifford J. Earle, Jr. Van Nostrand Mathematical Studies, No. 10, D. Van Nostrand Co., Inc., Toronto, Ont.-New York-London, 1966. MR 0200442
  • [2] N. K. Bari, Biorthogonal systems and bases in Hilbert space, Moskov. Gos. Univ. Učenye Zapiski Matematika 148(4) (1951), 69–107 (Russian). MR 0050171
  • [3] G. M. Goluzin, Geometric theory of functions of a complex variable, Translations of Mathematical Monographs, Vol. 26, American Mathematical Society, Providence, R.I., 1969. MR 0247039
  • [4] Georges de Rham, Variétés différentiables. Formes, courants, formes harmoniques, Actualités Sci. Ind., no. 1222 = Publ. Inst. Math. Univ. Nancago III, Hermann et Cie, Paris, 1955 (French). MR 0068889
  • [5] Svetlana Katok, Fuchsian groups, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1992. MR 1177168
  • [6] G. H. Hardy, J. E. Littlewood, and G. Pólya, Inequalities, Cambridge, at the University Press, 1952. 2d ed. MR 0046395
  • [7] Olga A. Ladyzhenskaya and Nina N. Ural’tseva, Linear and quasilinear elliptic equations, Translated from the Russian by Scripta Technica, Inc. Translation editor: Leon Ehrenpreis, Academic Press, New York-London, 1968. MR 0244627
  • [8] Vladimir G. Maz’ja, Sobolev spaces, Springer Series in Soviet Mathematics, Springer-Verlag, Berlin, 1985. Translated from the Russian by T. O. Shaposhnikova. MR 817985
  • [9] E. V. Malinnikova and V. P. Khavin, Uniform approximation by harmonic differential forms. A constructive approach, Algebra i Analiz 9 (1997), no. 6, 156–196 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 9 (1998), no. 6, 1149–1180. MR 1610176
  • [10] N. K. Nikol′skiĭ, Treatise on the shift operator, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 273, Springer-Verlag, Berlin, 1986. Spectral function theory; With an appendix by S. V. Hruščev [S. V. Khrushchëv] and V. V. Peller; Translated from the Russian by Jaak Peetre. MR 827223
  • [11] A. Presa Sage and V. P. Khavin, Uniform approximation by harmonic differential forms in Euclidean space, Algebra i Analiz 7 (1995), no. 6, 104–152 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 7 (1996), no. 6, 943–977. MR 1381980
  • [12] Robert D. M. Accola, Differentials and extremal length on Riemann surfaces, Proc. Nat. Acad. Sci. U.S.A. 46 (1960), 540–543. MR 0118829
  • [13] Hiroshi Yamaguchi, Equilibrium vector potentials in 𝐑³, Hokkaido Math. J. 25 (1996), no. 1, 1–53. MR 1376490,
  • [14] Bent Fuglede, Extremal length and functional completion, Acta Math. 98 (1957), 171–219. MR 0097720,
  • [15] Bent Fuglede, Extremal length and closed extensions of partial differential operators, Jul. Gjellerups Boghandel, Copenhagen, 1960. MR 0168887
  • [16] Kristian Seip, Interpolation and sampling in spaces of analytic functions, University Lecture Series, vol. 33, American Mathematical Society, Providence, RI, 2004. MR 2040080
  • [17] Günter Schwarz, Hodge decomposition—a method for solving boundary value problems, Lecture Notes in Mathematics, vol. 1607, Springer-Verlag, Berlin, 1995. MR 1367287

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 30C85, 31A15, 30E05, 30H20, 58A14, 26D15

Retrieve articles in all journals with MSC (2010): 30C85, 31A15, 30E05, 30H20, 58A14, 26D15

Additional Information

M. B. Dubashinskiy
Affiliation: Chebyshev Laboratory, St. Petersburg State University, 14th Line 29b, Vasilyevsky Island, Saint Petersburg 199178, Russia

Keywords: Infinitely-connected domain, periods of forms, interpolation, Riesz basis, harmonic functions
Received by editor(s): November 27, 2015
Published electronically: July 25, 2017
Additional Notes: Supported by the Russian Science Foundation grant 14-21-00035
Dedicated: Dedicated to the memory of Victor Petrovich Havin
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society